MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0400 GRS BASEPLATE - Ø24.5X20 - FULL WEDGE 10°

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM 04.01.0400 GRS BASEPLATE - Ø24.5X20 - FULL WEDGE 10°
Model Number 04.01.0400
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 12/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Preliminary evaluation performed by r&d project manager: as per provided information, a lateralized glenosphere was used in combination with a grs full wedge baseplate.As reported in the surgical technique, this coupling is not cleared as it leads to higher lever-arm and increased risk of implant loosening.This coupling in combination with the reported poor bone quality may have led to implant mobilization.Clinical evaluation performed by medical affairs department: revision surgery was performed 1.5 months after primary rsa due to a loose glenoid baseplate.Based on the images provided, the low quality of the images makes it impossible to assess the position of the baseplate.For the primary procedure, the grs full wedge 10-degree baseplate and the lateralized glenosphere were used.This coupling challenges the fixation of the implant to the bone, particularly in cases of poor bone quality.The choice must have been made by the surgeon based on anatomical and biomechanical considerations but it didn't resist the test of real life.Batch review performed on 30 december 2024.Reverse shoulder system 04.01.0400 grs baseplate - ø24.5x20 - full wedge 10° (k231911) lot 2315755: (b)(4) items manufactured and released on 22-apr-2024.Expiration date: 2029-apr-05.No anomalies found related to the problem.To date, 39 items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0158 glenoid polyaxial locking screw - l18 (k170452) lot 2411138: (b)(4) items manufactured and released on 21-jun-2024.Expiration date: 2029-jun-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0159 glenoid polyaxial locking screw - l22 (k170452) lot 2405923: (b)(4) items manufactured and released on 29-apr-2024.Expiration date: 2029-apr-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Reverse shoulder system 04.01.0161 glenoid polyaxial locking screw - l30 (k170452) lot 2409392: (b)(4) items manufactured and released on 27-may-2024.Expiration date: 2029-may-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review (two devices involved in the present case).As reported in the surgical technique, this coupling is not cleared as it leads to higher lever-arm and increased risk of implant loosening.This coupling in combination with the reported poor bone quality may have led to implant mobilization.
 
Event or Problem Description
The patient came in reporting pain due to a loose glenoid baseplate and the cause is unknown.About 1 month and a half after the primary surgery, the surgeon revised the baseplate, liner, metaphysis, glenosphere, and screws (metaphysis was removed to access the glenoid components).The surgery was completed successfully.

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM 04.01.0400 GRS BASEPLATE - Ø24.5X20 - FULL WEDGE 10°
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21122215
Report Number3005180920-2024-01168
Device Sequence Number15319340
Product Code PHX
UDI-Device Identifier07630542714627
UDI-Public07630542714627
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K231911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0400
Device Lot Number2315755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown